Open Access
Translator Disclaimer
July, 1978 Solutions to Empirical Bayes Squared Error Loss Estimation Problems
Richard J. Fox
Ann. Statist. 6(4): 846-853 (July, 1978). DOI: 10.1214/aos/1176344258


Asymptotically optimal empirical Bayes squared error loss estimation procedures are developed for three families of continuous distributions, uniform $(0, \theta), \theta > 0,$ uniform $\lbrack \theta, \theta + 1), \theta$ arbitrary, and a location parameter family of gamma distributions. The approach taken is to estimate the Bayes estimator directly. However, for the $\lbrack \theta, \theta + 1)$ case, it is shown that the indirect approach of applying the Bayes estimator, versus an almost sure weakly convergent estimator of the prior, also yields an asymptotically optimal procedure.


Download Citation

Richard J. Fox. "Solutions to Empirical Bayes Squared Error Loss Estimation Problems." Ann. Statist. 6 (4) 846 - 853, July, 1978.


Published: July, 1978
First available in Project Euclid: 12 April 2007

zbMATH: 0378.62003
MathSciNet: MR494607
Digital Object Identifier: 10.1214/aos/1176344258

Primary: 62C25
Secondary: 62A15 , 62C10 , 62F10 , 62F15

Keywords: asymptotically optimal empirical Bayes procedure , Bayes optimal risk , Empirical Bayes squared error loss estimation , posterior mean

Rights: Copyright © 1978 Institute of Mathematical Statistics


Vol.6 • No. 4 • July, 1978
Back to Top